Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 51, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 6, 2015, 2:52 PM MDT for Salt Lake County, Utah. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 2:52 PM MDT (20:52 UTC)
- Expired
- Jul 6, 2015, 3:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 93 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606
WUUS55 KSLC 062052
SVRSLC
UTC035-062115-
/O.NEW.KSLC.SV.W.0051.150706T2052Z-150706T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
252 PM MDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SALT LAKE COUNTY IN UTAH...
* UNTIL 315 PM MDT
* AT 250 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
RIVERTON...OR NEAR SANDY...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST JORDAN...SOUTH JORDAN...RIVERTON... HERRIMAN... BLUFFDALE...
AND GRANITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING ON AREA ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4056 11176 4043 11200 4046 11204 4045 11206
4048 11209 4061 11203
TIME...MOT...LOC 2050Z 224DEG 22KT 4052 11197
$$
RG2 follow-up statements
436
WWUS55 KSLC 062102
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
302 PM MDT MON JUL 6 2015
UTC035-062115-
/O.CON.KSLC.SV.W.0051.000000T0000Z-150706T2115Z/
SALT LAKE UT-
302 PM MDT MON JUL 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTH CENTRAL SALT LAKE COUNTY...
AT 301 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER RIVERTON
AND SOUTH JORDAN...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE... WEST JORDAN...SOUTH
JORDAN...RIVERTON...HERRIMAN...AND BLUFFDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4056 11176 4043 11200 4046 11204 4045 11206
4048 11209 4061 11203
TIME...MOT...LOC 2101Z 224DEG 22KT 4053 11195
$$
MPS788
WWUS55 KSLC 062113
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
313 PM MDT MON JUL 6 2015
UTC035-062122-
/O.EXP.KSLC.SV.W.0051.000000T0000Z-150706T2115Z/
SALT LAKE UT-
313 PM MDT MON JUL 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SALT LAKE COUNTY
WILL EXPIRE AT 315 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4056 11176 4043 11200 4046 11204 4045 11206
4048 11209 4061 11203
TIME...MOT...LOC 2110Z 224DEG 22KT 4053 11195
$$
RGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:59 AM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 6, 9:59 AM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 959 AM MDT MON JUL 6 2015 .SYNOPSIS...HIGH PRESSURE WILL REMAIN CENTERED OVER THE SOUTHERN ROCKIES THROUGH MUCH OF THIS WEEK. ABUNDANT MOISTURE ALONG WITH WEAK WEATHER DISTURBANCES MOVING THROUGH THE REGION WILL GENERATE SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. A BROAD UPPER LOW WILL MOVE THROUGH THE EASTERN GREAT BASIN LATE IN THE WEEK. && .DISCUSSION...MORNING WATER VAPOR AND H5 ANALYSIS DEPICT SUPPRESSED RIDGING OVER THE DESERT SOUTHWEST...WITH A MOIST RETURN FLOW ACROSS SW UTAH. CYCLONIC FLOW EXISTS OVER THE NORTHERN ROCKIES WITH AN EMBEDDED SHORT WAVE MOVING EAST ACROSS SOUTHERN IDAHO ATTM. A BROAD CLOSED LOW SITS OFF THE CALI COAST MOVING AND REMAINS NEARLY STATIONARY. TWO AREAS TO FOCUS ON REGARDING CONVECTIVE POTENTIAL TODAY...THE FAR NORTH ASSOCIATED WITH THE AFOREMENTIONED SHORT WAVE AND CENTRAL/SOUTHERN UTAH WHERE A WEAK DISTURBANCE IN THE RETURN FLOW WILL DEVELOP LATE MORNING. THE LATTER WILL MOST LIKELY BE THE FOCUS FOR SHORT TERM WEATHER CONCERNS AS THE NORTH REMAINS SOMEWHAT SUPPRESSED...THIS NOTED BY LOOKING AT MID LEVEL LAPSE RATE PROFILES. SCATTERED SHOWERS HAVE BEEN ONGOING THIS MORNING SOUTH OF I-70...THIS INDICATIVE OF WEAK FORCING FROM THE DEVELOPING WAVE. HRRR/RAP DEVELOP A BROAD AREA OF CONVECTION SOUTH OF I-70 BY 20Z. SPC MESOANALYSIS SUPPORT A FAVORABLE THERMODYNAMIC ENVIRONMENT OF THE DEEPLY MOIST AIRMASS IN PLACE ONCE HEATING OF THE DAY ENSUES AND THE NOW PLENTIFUL CLOUD COVER THINS. PWAT REMAINS IN EXCESS OF 1 INCH...AND MODEST INSTABILITY POTENTIAL EXISTS PER SPC SREF. OPTED TO BUMP POPS TO HIGH CHANCE VALLEYS AND LIKELY SOME PRONE AREAS ACROSS THE SOUTHERN MTNS THIS AFTERNOON AS TERRAIN BASED CONVECTION SHOULD CONGEAL AND TRANSITION NORTH AS THE WAVE BECOMES MORE DEVELOPED MID AFTERNOON. LOCALLY HEAVY RAIN REMAINS A POTENTIAL. THE NORTHERN SHORT WAVE WILL LIKELY SPAWN SCATTERED CONVECTION ACROSS FAR NORTHERN UTAH THIS AFTERNOON...BUT HI-RES GUIDANCE NOT AS ENTHUSED MOST LIKELY DUE TO MINIMAL MID LEVEL LAPSE RATES IN PLACE. THE CENTRAL/SOUTHERN WASATCH FRONT SHOULD REMAIN LARGELY DRY THROUGH THE AFTERNOON HOURS AS SUCH...BUT MAY SEE ENCROACHMENT OF STORMS FROM THE SOUTH THIS EVENING. WILL FOCUS ON THIS POTENTIAL THIS SHIFT. OUTSIDE OF THE INCREASE OF POPS FOR THE SOUTH...UPDATED SKY COVER TO FOLLOW LATEST TRENDS. PREVIOUS DISCUSSION...PLENTY OF INSTABILITY TODAY AND TOMORROW AND GIVEN THE COMBINATION OF WEAK WAVES AND TERRAIN CIRCULATIONS SHOULD HAVE LITTLE ISSUES DEVELOPING ISOLATED TO SCATTERED CONVECTION EACH DAY. WEDNESDAY IS A TRANSITION DAY AS THE UPSTREAM CLOSED LOW MAKES ITS WAY INTO CENTRAL CALIFORNIA. INCREASING DRY SOUTHWESTERLY FLOW WILL LIMIT CONVECTION ACROSS THE SOUTH AND PROVIDE THE OPPORTUNITY FOR THE DEVELOPMENT OF GUSTY WINDS ACROSS A FEW SOUTHWESTERN VALLEYS. FURTHER NORTH AND EAST WHERE CONVECTION DOES FORM...IT WILL BE TRANSITIONING TO HIGHER BASED ACTIVITY. A PACIFIC STORM SYSTEM IS PROGGED TO MOVE ONSHORE OVER THE CALIFORNIA COAST DURING THE DAY THURSDAY. THE APPROACH OF THE SYSTEM WILL MOVE SOME DRIER AIR INTO WESTERN UTAH. GLOBAL MODELS HAVE COME INTO BETTER AGREEMENT WITH THE TRACK OF THIS SYSTEM...SWEEPING IT ACROSS UTAH THURSDAY NIGHT/FRIDAY AS IT WEAKENS. THE PASSING SYSTEM WILL PROVIDE A FOCUS FOR A BIT OF OVERNIGHT CONVECTION DURING THAT TIME...WITH SHOWERS LINGERING OVER NORTHERN UTAH INTO FRIDAY AFTERNOON. HAVE RAISED POPS A BIT...PRIMARILY FOR THURSDAY NIGHT...WITH THESE CURRENT TRENDS. DRIER AIR IS EXPECTED TO MOVE BACK IN BEGINNING FRIDAY NIGHT AS THE TROUGH EXITS AND HIGH PRESSURE CENTERED OVER THE PLAINS BUILDS BACK INTO THE FORECAST AREA. THIS WOULD RESULT IN DRY AND STABLE CONDITIONS FOR THE UPCOMING WEEKEND. && .AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 16Z AND 18Z TODAY. THERE IS A 20 PERCENT CHANCE OF A SHOWER OR THUNDERSTORM IMPACTING THE TERMINAL THROUGH 00Z TUESDAY...WITH CHANCES POTENTIALLY INCREASING AFTER 00Z. BRIEF HEAVY RAIN AND MVFR CONDITIONS ARE POSSIBLE IF A SHOWER PASSES DIRECTLY OVERHEAD...WITH GUSTY ERRATIC WINDS ONLY EXPECTED WITH STRONGER STORMS. && .FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE THE RULE THROUGH TOMORROW. NEW LIGHTNING STARTS ARE THE PRIMARY CONCERN...WITH SOME STORMS PROVIDING AN OPPORTUNITY FOR A WETTING RAIN. THIS ESPECIALLY HOLDS TRUE FOR SOUTHERN/CENTRAL PORTIONS OF THE DISTRICT. THE CONVECTIVE COVERAGE WILL KEEP TEMPERATURES DOWN AND HUMIDITY UP A BIT. A DRIER SOUTHWESTERLY FLOW ALOFT IS CURRENTLY ADVERTISED DURING THE MIDDLE OF THE WEEK AHEAD OF AN APPROACHING UPPER LOW THAT WILL MOVE THROUGH THE AREA FRIDAY. A DRY AND LOCALLY BREEZY SOUTHWESTERLY FLOW DEVELOPS TRENDING HUMIDITY LOWER...ACROSS PRIMARILY THE FAR SOUTHWEST VALLEYS WEDNESDAY AFTERNOON...THEN SPREADING NORTHEAST THURSDAY. CONVECTION WILL STILL BE AROUND...THOUGH WETTING RAIN BECOMES LESS OF A POSSIBILITY AS ACTIVITY BECOMES HIGHER BASED. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && DISCUSSION...MERRILL/SCHOENING PREVIOUS DISCUSSION...ROGOWSKI/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 6, 2:45 AM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 AM MDT MON JUL 6 2015 UTZ001>016-019>021-517-518-WYZ021-071300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 245 AM MDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN AFFECT THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRIER AND GUSTY SOUTHWEST WIND IS EXPECTED TO DEVELOP MID TO LATE WEEK...INCREASING THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:32 PM MDT | Special Weather Statement | SLC | 43 min | |
| Jul 6, 2:59 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 2 hr |
| Jul 6, 3:47 PM MDT | Special Weather Statement | SLC | 43 min | |
| Jul 6, 4:55 PM MDT | Flash Flood Warning | SLC | Washington | 95 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.